Alert archive / Kentucky / Flash Flood Warnings in 2008
Flash Flood Warning 12, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 3, 2008, 9:11 PM CDT for Daviess County, Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2008, 9:11 PM CDT (02:11 UTC)
- Expired
- Apr 4, 2008, 3:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 1:33 PM CDT, 7 hours 38 minutes earlier.
Area forecast discussion, Apr 3, 1:33 PM CDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
133 PM CDT THU APR 3 2008
.DISCUSSION...
WARM FRONT IS STILL SOUTH OF PAH FA...BUT ELEVATED STORMS WERE
OVERRUNNING THE BOUNDARY AND OFFERING ISOLD SVR THREAT INTO OZARKS
OF SEMO ALREADY. ANTICIPATE ISOLD SVR THREAT TO CONTINUE ALONG/IN
ADVANCE OF WARM FRONT AS IT LIFTS NORTH THIS PM/EVENING...LAYING
OUT SOMEWHERE ROUGHLY ALONG THE LOWER OH RIVER VALLEY. THEN FOCUS
SHIFTS TO WEST AS COLD FRONT COMES IN. STRONG TO SVR (STILL IN
SWODY1-2 SLGT RISK) STORMS ALONG/IN ADVANCE OF COLD FRONT WILL
ALSO BRING NEXT BOUT OF LOCALLY HEAVY RAINS. THIS MORNING-EARLY PM
RAINS HAVING BROUGHT FORECAST REALIZED .5-1.5 RAINS...THE
OVERNIGHT ROUND LOOKS TO BRING AN ADDITIONAL 2-3 WHICH SHOULD
BRING US CLOSE TO REALIZING OUR 4-5 HPC/FORECAST BULLSEYES. FFA
CONTINUES.
MAIN MODEL TREND IS SLOWER COLD FROPA W/SVR RISK & HEAVY RAIN
THREAT MORESO IN THE OVERNIGHT HOURS (03-09Z OR EVEN 06-12Z)
VERSUS YESTERDAY RUNS WHICH SHOWED 00-06Z AS PRIMARY THREAT HOURS.
EITHER WAY MODELS STILL SHOW FROPA BY 12Z TONIGHT SO HEAVIEST RAIN
THREAT FOR MOST OF THE AREA IS OVER BY THEN AND 18Z FFA END TIME IS
FINE. HOWEVER 2NDARY WAVE DEVELOPS AND RIDES ALONG THE STALLING
BOUNDARY THRU 18Z...SO SOME LOCALLY HEAVIER SHOWERS WILL CONTINUE
ACROSS MAINLY THE PENNYRILE OF WRN KENTUCKY. STILL THINK 18Z END
TIME IS GOOD THOUGH WELL LINGER A POP THRU THE PM HOURS IN THE SE
ESP...AND FLOOD WARNINGS MAY LINGER TOO.
DONT ANTICIPATE WELL SEE TRUE CLEARING TIL UPPER TROF
PASSAGE...WHICH IS NOT TIL SAT AM. AFTER THAT SURFACE HIGH RIDGE
MOVES INTO MID MS VALLEY FROM WEST AND SATURDAY SHOULD FINISH OUT
AS A NICE DAY. THIS WILL BEGIN A 24-48 HOUR TRANQUIL PERIOD AS THE
HIGH SLOWLY MIGRATES EAST AND UP THE OH VALLEY.
AFTER THAT THE MEDIUM-LONG RANGE PORTION OF THE FORECAST LOOKS TO
OFFER A MORE ZONAL FLOW PATTERN THAT RETURNS CHANCE POPS TO THE
PACKAGE ALMOST DAILY. WE TIME THE VARIOUS IMPULSES AND TRY TO
NARROW THE POPS DOWN AS MUCH AS POSSIBLE. OVERALL THE GFS & ECMWF
NOW OFFER A TRANSITIONING THEME FROM THE ZONAL FLOW PATTERN TO A
CENTRAL U.S. TROF BY THE END OF THE PERIOD...WHICH MIGHT OFFER OUR
NEXT BEST CHANCE FOR STRONGER STORMS BY THE END OF THE WEEK.
WE USED A MOS BLEND FOR THE NEAR TERM TEMP APPROACH AND FOLLOWED
THE HPC LEAD WITH COLLABORATIVE TWEEKS FOR THE MEDIUM TO LONG
RANGE TEMP FORECAST.
&&
.AVIATION...
IFR CIGS/MVFR VSBYS THE RULE IN OTHERWISE RELATIVE LULL BETWEEN
DEPARTING AM-EARLY PM RAINS AND INCOMING CONVECTION ASSOCIATED
WITH WARM FRONT...STILL PERCHED JUST TO THE SOUTH AT 18Z...AND
FORECAST TO LIFT NORTH THRU EARLY TONIGHT. ANTICIPATE ELYS GOING
SLY WITH WARM FROPA AND INCREASING CHANCES OF CONVECTION BEGINNING
ESP AFT 03Z. IFR CIGS MAY BRIEFLY RECOVER TO MVFR FLIGHT CATEGORY
BUT DETERIORATE TO IFR/EVEN LIFR AFT 03Z AS COLD FRONT APPROACHES.
LINE OF STRONG THUNDERSTORMS W/IFR-LIFR CIGS/VSBYS WILL HIT W/COLD
FROPA FORECAST 06Z-12Z TIME FRAME. AFT 12Z SOME IMPROVEMENT BUT
STILL LINGERING IFR-MVFR CIGS THRU END OF PLANNING PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&
HUMPHREYHazardous weather outlook, Apr 3, 6:45 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 645 PM CDT THU APR 3 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 645 PM CDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT HEAVY RAIN IS EXPECTED ACROSS THE QUAD STATE REGION OVERNIGHT. WIDESPREAD 1 TO 3 INCH AMOUNTS WILL BE LIKELY. AN AXIS OF SLIGHTLY HIGHER AMOUNTS APPROACHING 4 INCHES WILL BE POSSIBLE ACROSS THE SOUTHERN TIP OF ILLINOIS...FAR WESTERN KENTUCKY AND A PORTION OF SOUTHEAST MISSOURI. REFER TO THE FLASH FLOOD WATCH PRODUCT FOR DETAILS. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT. HAIL WILL BE THE MOST LIKELY HAZARD. HOWEVER...STRONG WIND GUSTS WILL BE POSSIBLE OVERNIGHT...ESPECIALLY FROM SOUTHEAST MISSOURI INTO WESTERN KENTUCKY AND THE SOUTHERN TIP OF ILLINOIS. IN THIS SAME AREA...IN CLOSE PROXIMITY TO A WARM FRONTAL BOUNDARY...WHILE THE PROBABILITY IS LOW...AN ISOLATED SEVERE THUNDERSTORM COULD PRODUCE A BRIEF TORNADO SHOULD OPTIMAL CONDITIONS DEVELOP. REFER TO FLOOD WARNINGS AND STATEMENTS FOR DETAILS ON AREA RIVER FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RAIN AND THUNDERSTORM ACTIVITY WILL DECREASE FRIDAY MORNING. LOOKING AHEAD...THUNDERSTORMS ARE FORECAST NEXT WEEK...DURING THE MID WEEK PERIOD. REFER TO FLOOD WARNINGS AND STATEMENTS FOR DETAILS ON AREA RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED.
In the hours before
Local storm report, Apr 3, 6:48 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
648 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL 6 E BENTON 38.01N 88.81W
04/03/2008 M0.75 INCH FRANKLIN IL TRAINED SPOTTER
DIME SIZE HAIL REPORTED NEAR LOGAN.
&&
SMITTYSpecial weather statement, Apr 3, 6:58 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 658 PM CDT THU APR 3 2008 ILZ082-040020- HAMILTON IL- 658 PM CDT THU APR 3 2008 ...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN HAMILTON COUNTY... AT 653 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ENTERING SOUTHERN HAMILTON COUNTY BETWEEN THE TOWNS OF MACEDONIA AND CORNERVILLE. MOVEMENT WAS EAST NORTHEAST AT 55 TO 60 MPH. THIS STORM WILL IMPACT COMMUNITIES SOUTH OF MCLEANSBORO...INCLUDING DALE... THROUGH 720 PM...AND MAY PRODUCE HAIL UP TO THE SIZE OF DIMES. IF THE STORM SHOWS ANY STRENGTHENING...A WARNING MAY BE ISSUED. RJP
Local storm report, Apr 3, 7:31 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
731 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM FLASH FLOOD MADISONVILLE 37.34N 87.51W
04/03/2008 HOPKINS KY TRAINED SPOTTER
PARKWOOD PLAZA MALL PARKING LOT IS UNDER WATER. MADISON
SQUARE DRIVE HAS STANDING WATER ALONG SECTIONS NEAR THE
MALL.
&&
SMITTYLocal storm report, Apr 3, 7:34 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
734 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM FLASH FLOOD MADISONVILLE 37.34N 87.51W
04/03/2008 HOPKINS KY TRAINED SPOTTER
PARKWAY PLAZA MALL PARKING LOT IS UNDER WATER. MADISON
SQUARE DRIVE HAS STANDING WATER ALONG SECTIONS NEAR THE
MALL.
&&
SMITTYLocal storm report, Apr 3, 7:42 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
742 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM FLASH FLOOD GREENVILLE 37.21N 87.18W
04/03/2008 MUHLENBERG KY LAW ENFORCEMENT
HIGH WATER REPORTED ALONG COUNTY HIGHWAY 601.
&&
SMITTYLocal storm report, Apr 3, 8:11 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
811 PM CDT THU APR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 1 S DELTA 37.18N 89.74W
04/03/2008 CAPE GIRARDEAU MO TRAINED SPOTTER
HWY P SOUTH OF DELTA IS ALMOST COMPLETELY COVERED IN
WATER AND IMPASSABLE. HWY EE BETWEEN DELTA AND CHAFFEE IS
ALSO UNDER WATER AND CLOSED.
&&
CWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:12 PM CDT | Flash Flood Warning | PAH | Alexander, Franklin, Jackson, Jefferson, Johnson, Perry and 3 more | 6 hr |
| Apr 3, 8:15 PM CDT | Flash Flood Warning | PAH | Edwards, Gallatin, Hamilton, Hardin, Massac, Pope and 4 more | 6 hr |
| Apr 3, 9:46 PM CDT | Flash Flood Warning | PAH | Caldwell, Crittenden, Hopkins, Livingston, Lyon, McLean and 2 more | 5 hr |
| Apr 4, 12:25 AM CDT | Flash Flood Warning | PAH | Ballard, McCracken | 3 hr |
| Apr 4, 1:30 AM CDT | Severe Thunderstorm Warning | PAH | Calloway | 45 min |
| Apr 4, 10:47 AM CDT | River Flood Warning | PAH | Daviess | 48 hr |
| Apr 4, 10:47 AM CDT | River Flood Warning | PAH | Daviess, Henderson | 25 hr |
| Apr 3, 10:03 PM CDT | River Flood Warning | PAH | Wayne | 34 hr |
Nearby
Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.